Georgia, 2008Hail and Damaging Winds in Georgia, June 10, 2008
June 10, 2008 · NWS JAX · 7 events in 4 counties and zones
A passing upper level low enhanced sea breeze and outflow initiated convection over an unstable and moist airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing upper level low enhanced sea breeze and outflow initiated convection over an unstable and moist airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 12:53 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 12:53 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT TUE JUN 10 2008
...SCATTERED SEVERE STORMS POSSIBLE TODAY...
...GOOD CHANCES OF RAIN THROUGH WED...
.SHORT TERM...AN UPPER LEVEL LOW OVER THE CENTRAL FL PENINSULA HAS
BROUGHT INCREASED INSTABILITY OVER THE LOCAL AREA AS WELL AS DEEPER
MOISTURE FROM THE SOUTH. CLUSTERS OF STRONG STORMS ARE ONGOING THIS
HOUR ON THE EAST SIDE OF THE UPPER LEVEL VORTEX NEAR THE SEA BREEZES
NEAR THE I-75 CORRIDOR AND I-95 CORRIDOR. ADDITIONAL STORMS HAVE
STARTED TO FIRE WHERE OUTFLOWS ARE CONVERGING. SLOW AND ERRATIC
STORM MOTION WILL LEAD TO PULSE TYPE STRONG TO SEVERE STORMS WITH
THE MAIN CONCERNS BEING DOWNBURST WINDS AND HEAVY RAINFALL. SMALL
HAIL WILL ALSO BE A CONCERN WITH SEVERAL REPORTS OF PEA SIZE HAIL
ALREADY RECEIVED IN CONVECTION ALONG BOTH SEA BREEZE FRONTS. HAVE
INCREASED POPS TO LIKELY FOR INLAND N FL THROUGH THIS EVENING.
EXPECT CONVECTION WILL GRADUALLY DISSIPATE WITH LOSS OF HEATING THIS
EVENING OVER THE AREA WITH THE FOCUS FOR THE STRONGEST STORMS AND
BEST COVERAGE CONTINUING OVER N FL AND OUR WESTERN GA ZONES WHERE A
LATE EVENING SEA BREEZE/OUTFLOW MERGER MAY OCCUR IN ADVANCE OF A
WEAKENING SFC FRONT...WHICH IS NOW PRESSING ESE OF THE LOWER MS
RIVER VALLEY. BELIEVE ENOUGH FORCING AND MOISTURE WILL REMAIN OVER
THE AREA THROUGH TONIGHT AND INTO WED MORNING TO CONTINUE WITH A LOW
CHANCE OF POPS. MINS WILL BE A BIT WARMER TONIGHT DUE TO LINGERING
CLOUD COVER WITH WIDESPREAD MINS IN THE LOW TO MID 70S.
WED EXPECT ANOTHER ROUND OF SCT TO LOW END NUMEROUS TSRA MAINLY IN
THE AFTN AND INTO THE EVENING HOURS. THE UPPER LOW WILL SLOWLY SHIFT
E OF THE CWA THROUGH THE PERIOD PLACING OUR AREA ON THE MORE
SUBSIDENT SIDE OF THE FEATURE...BUT...ENOUGH MOISTURE AND SFC BASED
INSTABILITY WILL REMAIN IN PLACE WITH SFC BASED FORCING MECHANISMS
COURTESY OF THE SEA BREEZES...OUTFLOWS AND THE DISSIPATING FRONT
NEAR OUR GA ZONES TO CONTINUE WITH A HIGH CHANCE OF PRECIP.
THU AND FRI...HAVE SCALED POPS DOWNWARD AS MODELS ADVERTISE THE
WEAKENING FRONT OVER GA BECOMING BRIDGED BY HIGH PRESSURE BUILDING
SSE FROM THE THE MID ATLANTIC REGION. DRIER AIR WILL BEGIN TO
INFILTRATE OVER OUR EASTERN ZONES AND A STRONGER ENE STEERING FLOW
WILL FOCUS THE BEST CHANCES OF POPS TOWARD I-75 IN THE AFTN AND
EVENING.
.LONG TERM...A WEAKENING FRONTAL BOUNDARY IS EXPECTED TO SAG TOWARD
OUR CWA LATE SAT INTO SUN. THIS BOUNDARY IN CONCERT WITH THE SEA
BREEZES WILL CONTINUE TO PROVIDE A HIGHER CHANCE OF PRECIP OVER THE
AREA EARLY NEXT WEEK. TEMPS NEAR CLIMO WITH HIGHS NEAR 90 AND MINS
NEAR 70.
&&
.AVIATION...STORMS ARE ALREADY NEAR GNV AND ARE SPREADING
NORTHWARD. HAVE TEMPO FOR JAX BEGINNING AT 20Z BUT STORMS MAY
APPROACH A LITTLE EARLIER. CIGS WILL BE VFR EXCEPT NEAR TS. BROKEN
CIRRUS WILL LINGER THRU WED MORNING.
&&
.MARINE...NO HEADLINES ARE ANTICIPATED THROUGH THE WEEKEND. WITH
HIGH PRESSURE PREDOMINATELY N AND NE OF THE AREA WINDS WILL RANGE
FROM SE TO SW. SUSTAINED WINDS WILL BE LESS THAN 15 KT AND SEAS
ARE EXPECTED TO BE 1-3 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 92 71 90 / 50 40 30 30
SSI 75 87 75 85 / 20 40 20 20
JAX 72 89 72 88 / 20 50 40 40
SGJ 73 86 74 86 / 20 50 40 40
GNV 70 90 70 90 / 50 60 50 50
OCF 71 90 70 90 / 50 60 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ENYEDI/TRABERT/KERNS
Hazardous weather outlook, Jun 10, 11:20 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT TUE JUN 10 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1220 PM EDT TUE JUN 10 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS FLORIDA
EARLY THIS AFTERNOON...AND WILL START TO DEVELOP ACROSS SOUTHEAST
GEORGIA BY MID AFTERNOON. STRONG TO ISOLATED SEVERE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LOCALLY HEAVY
RAINFALL...AND EXCESSIVE CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE THROUGH THURSDAY AND THEN AGAIN ON SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS/ABE
In the hours before
Local storm report, Jun 10, 3:14 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM LIGHTNING GAINESVILLE 29.67N 82.34W
06/10/2008 ALACHUA FL BROADCAST MEDIA
A 21 YEAR OLD MAN WAS STRUCK BY LIGHTNING OFF OF SW 35TH
STREET.
0245 PM HAIL 2 W GAINESVILLE 29.67N 82.37W
06/10/2008 E1.00 INCH ALACHUA FL BROADCAST MEDIA
REPORTED NEAR THE TARGET STORE AND I-75.
0345 PM TSTM WND DMG 3 E LAKE CITY 30.19N 82.59W
06/10/2008 COLUMBIA FL EMERGENCY MNGR
TREES AND POWERLINES DOWN AROUND THE EAST SIDE OF LAKE
CITY ON RIDGEWOOD DRIVE AND LAKE JESSY ROAD.
&&
DEESELocal storm report, Jun 10, 3:17 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST 5 NNE ORANGE PARK 30.24N 81.68W
06/10/2008 M41 MPH DUVAL FL ASOS
JACKSONVILLE NAVAL AIR STATION REPORTED A 41 MPH WIND
GUST IN A THUNDERSTORM.
&&
CARROLLLocal storm report, Jun 10, 3:27 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 WNW JACKSONVILLE HEIG 30.27N 81.85W
06/10/2008 DUVAL FL EMERGENCY MNGR
A POWERLINE WAS REPORTED DOWN NEAR THE INTERSECTION OF
OLD MIDDLEBURG ROAD AND PARMON ROAD.
0345 PM LIGHTNING 4 W JACKSONVILLE HEIGHT 30.25N 81.85W
06/10/2008 DUVAL FL EMERGENCY MNGR
SMALL FIRE STARTED AT A HOUSE ON CURT ROAD DUE TO
LIGHTNING.
&&
ARSSpecial weather statement, Jun 10, 3:30 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT TUE JUN 10 2008
GAZ153-165-102115-
INLAND CAMDEN-INLAND GLYNN-
430 PM EDT TUE JUN 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CAMDEN
AND WESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF WAVERLY...OR 10
MILES WEST OF DOCK JUNCTION...MOVING SOUTHWEST AT 6 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY THROUGH 515 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 10, 3:50 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT TUE JUN 10 2008
GAZ150-162-163-102130-
CLINCH-ECHOLS-WARE-
450 PM EDT TUE JUN 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLINCH...
SOUTHERN WARE AND ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 530 PM EDT...
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES EAST OF FARGO...STATIONARY. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 530
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Local storm report, Jun 10, 3:57 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HIGH SUST WINDS 5 S MIDDLEBURG 29.98N 81.90W
06/10/2008 M0 MPH CLAY FL OTHER FEDERAL
THE WEATHER DETACHMENT AT CAMP BLANDING REPORTED A WIND
GUST AT 302PM EDT OF 47 KNOTS...54MPH.
&&
PKEEGANThunderstorm Wind, Charlton
- When
- June 10, 3:57 PM EST
- Where
- Charlton County, 4.56 mi SW of Traders Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.730, -82.070
Trees were blown down on power lines off of State Road 121.
Thunderstorm Wind, Charlton
- When
- June 10, 4:00 PM EST
- Where
- Charlton County, 0.69 mi N of Homeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.860, -82.020
Trees were blown down on power lines off of U.S. Highway 1.
Hail, Camden
- When
- June 10, 4:02 PM EST
- Where
- Camden County, 0.69 mi S of Waverly
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.090, -81.720
The Waverly Fire Department observed quarter size hail.
Hail, Camden
- When
- June 10, 4:15 PM EST
- Where
- Camden County, Waverly
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.100, -81.720
Penny size hail was observed at the intersection of Highway 17 and Highway 110 in Waverly.
Hail, Brantley
- When
- June 10, 4:35 PM EST
- Where
- Brantley County, Hickox
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.150, -82.000
Hail was observed by the public and relayed to the EM office.
Thunderstorm Wind, Brantley
- When
- June 10, 4:35 PM EST
- Where
- Brantley County, Hickox
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.150, -82.000
Trees were blown down in Hickox.
Thunderstorm Wind, Wayne
- When
- June 10, 5:30 PM EST
- Where
- Wayne County, 0.69 mi N of Kville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.560, -82.130
Trees were down across Joe Baker Harris Road in Kville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98623, 98624, 98619, 98620, 98621, 98625, 98627.